×

zbMATH — the first resource for mathematics

Resurgence of the Euler-MacLaurin summation formula. (English) Zbl 1166.34055
The Euler-MacLaurin summation formula relates summation to integration as follows:
\[ \sum _{k=1}^Nf(k/N)=N\int _0^1f(s)ds+(1/2)(f(1)-f(0))+R(f,N) \] where the remainder term \(R(f,N)\) has an asymptotic expansion given in terms of Bernoulli numbers and values of the derivatives of \(f\) at \(0\) and \(1\). For a typical analytic function this expansion is a divergent Gevrey-1 series.
Under some decay assumptions of the function in a half-plane (resp. in the vertical strip containing the summation interval), Hardy (resp. Abel-Plana) proved that the asymptotic expansion is a Borel summable series, and gave an exact Euler-MacLaurin summation formula. Using a mild resurgence hypothesis for the function to be summed, the authors give a Borel summable transseries expression for the remainder term, as well as a Laplace integral formula, with an explicit integrand which is a resurgent function itself. In particular, their summation formula allows for resurgent functions with singularities in the vertical strip containing the summation interval. Finally, they give two applications of the results. One concerns the construction of solutions of linear difference equations with a small parameter. Another concerns resurgence of 1-dimensional sums of quantum factorials, that are associated to knotted 3-dimensional objects.

MSC:
34M37 Resurgence phenomena (MSC2000)
34M30 Asymptotics and summation methods for ordinary differential equations in the complex domain
34M40 Stokes phenomena and connection problems (linear and nonlinear) for ordinary differential equations in the complex domain
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML arXiv
References:
[1] Borel, E.., Sur LES singularités des séries de Taylor, Bull. Soc. Math. France, 26, 238-248, (1898) · JFM 29.0210.03
[2] Braaksma, B. L.J., Transseries for a class of nonlinear difference equations, J. Differ. Equations Appl., 7, 717-750, (2001) · Zbl 1001.39002
[3] Braaksma, B. L.J.; Kuik, R., Resurgence relations for classes of differential and difference equations, Ann. Fac. Sci. Toulouse Math., 13, 479-492, (2004) · Zbl 1078.34068
[4] Candelpergher, B.; Nosmas, J. C.; Pham, F., Approche de la résurgence, (1993), Hermann · Zbl 0791.32001
[5] Candelpergher, B.; Nosmas, J. C.; Pham, F., Premiers pas en calcul étranger, Ann. Inst. Fourier (Grenoble), 43, 201-224, (1993) · Zbl 0785.30017
[6] Costin, O.; Costin, R., Rigorous WKB for finite-order linear recurrence relations with smooth coefficients, SIAM J. Math. Anal., 27, 110-134, (1996) · Zbl 0861.39007
[7] Costin, O.; Costin, R., On Borel summation and Stokes phenomena for rank-\(1\) nonlinear systems of ordinary differential equations, Duke Math. J., 93, 289-344, (1998) · Zbl 0948.34068
[8] Costin, O.; Costin, R., Global reconstruction of analytic functions from local expansions, preprint, (2006)
[9] Costin, O.; Garoufalidis, S., Resurgence of the Kontsevich-Zagier power series, preprint, (2006)
[10] Costin, O.; Garoufalidis, S., Resurgence of 1-dimensional sums of sum-product type, preprint, (2007)
[11] Costin, O.; Garoufalidis, S., Resurgence of the fractional polylogarithms, preprint, (2007) · Zbl 1201.30044
[12] Delabaere, E., Introduction to the écalle theory, Computer algebra and differential equations, London Math. Soc. Lecture Note Series, 193, 59-101, (1994) · Zbl 0805.40007
[13] Delabaere, E.; Pham, F., Resurgent methods in semi-classical asymptotics, Ann. Inst. H. Poincaré Phys. Théor., 71, 1-94, (1999) · Zbl 0977.34053
[14] Écalle, J., Resurgent functions, Vol. I-II, (1981), Mathematical Publications of Orsay, 81
[15] Écalle, J., Weighted products and parametric resurgence, Analyse algébrique des perturbations singulières, I (Marseille-Luminy) Travaux en Cours, 47, 7-49, (1991) · Zbl 0834.34067
[16] Garoufalidis, S.; Geronimo, J., Asymptotics of \(q\)-difference equations, Contemporary Math. AMS, 416, 83-114, (2006) · Zbl 1144.57005
[17] Garoufalidis, S.; Geronimo, J.; Le, T. T. Q., Gevrey series in quantum topology, J. Reine Angew. Math. · Zbl 1151.57006
[18] Hardy, G. H., Divergent Series, (1949), Clarendon Press, Oxford · Zbl 0032.05801
[19] Jungen, R., Sur LES séries de Taylor n’ayant que des singularités algébrico-logarithmiques sur leur cercle de convergence, Comment. Math. Helv., 3, 266-306, (1931) · Zbl 0003.11901
[20] Malgrange, B., Introduction aux travaux de J. écalle, Enseign. Math., 31, 261-282, (1985) · Zbl 0601.58043
[21] Olver, F. W. J., Asymptotics and special functions, (1997), A K Peters, Ltd., Wellesley, MA · Zbl 0982.41018
[22] Sauzin, D., Resurgent functions and splitting problems, preprint, (2006)
[23] Zagier, D., Vassiliev invariants and a strange identity related to the Dedekind eta-function, Topology, 40, 945-960, (2001) · Zbl 0989.57009
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.